Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Mar 12, 2020, 3:10 PM CDT. It took effect at Mar 12, 2020, 9:02 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2020, 3:10 PM CDT (20:10 UTC)
- In effect from
- Mar 12, 2020, 9:02 PM CDT
- Expired
- Mar 13, 2020, 4:46 PM CDT
- In force
- 20 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
628 WHUS73 KGRB 122010 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 310 PM CDT Thu Mar 12 2020 LMZ521-522-130415- /O.EXT.KGRB.SC.Y.0027.000000T0000Z-200313T2200Z/ /O.CAN.KGRB.GL.A.0004.200313T1200Z-200313T2200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 310 PM CDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CDT FRIDAY... ...GALE WATCH IS CANCELLED... * WHAT...For the Small Craft Advisory, south winds 15 to 25 knots, veering west tonight. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...Until 5 PM CDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ541>543-130415- /O.EXT.KGRB.SC.Y.0027.000000T0000Z-200313T0800Z/ /O.UPG.KGRB.GL.A.0004.200313T1200Z-200313T2200Z/ /O.NEW.KGRB.GL.W.0006.200313T0800Z-200313T2200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 310 PM CDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CDT FRIDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 5 PM CDT FRIDAY... * WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts up to 35 kt and waves 2 to 4 ft expected. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and waves 5 to 8 ft. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...For the Gale Warning, from 3 AM to 5 PM CDT Friday. For the Small Craft Advisory, until 3 AM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
5 follow-up statements
852 WHUS73 KGRB 130202 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 902 PM CDT Thu Mar 12 2020 LMZ541>543-131015- /O.CAN.KGRB.SC.Y.0027.000000T0000Z-200313T0800Z/ /O.EXT.KGRB.GL.W.0006.200313T0202Z-200313T2200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 902 PM CDT Thu Mar 12 2020 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM CDT FRIDAY... * WHAT...West winds 20 to 25 kts with gusts up to 40 kts. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 5 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-131015- /O.CON.KGRB.SC.Y.0027.000000T0000Z-200313T2200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 902 PM CDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT FRIDAY... * WHAT...West wind 15 to 25 kts, gusts to 30 kts. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...Until 5 PM CDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
626 WHUS73 KGRB 130902 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 402 AM CDT Fri Mar 13 2020 LMZ541>543-131715- /O.CON.KGRB.GL.W.0006.000000T0000Z-200313T2200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 402 AM CDT Fri Mar 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...West winds to 30 kts with gale force gusts around 35 kts. * WHERE...Nearshore waters of Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-131715- /O.CON.KGRB.SC.Y.0027.000000T0000Z-200313T2200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 402 AM CDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...West winds to 30 kts with a few gale force gusts to 35 kts. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
577 WHUS73 KGRB 131443 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 943 AM CDT Fri Mar 13 2020 LMZ541>543-132200- /O.CON.KGRB.GL.W.0006.000000T0000Z-200313T2200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 943 AM CDT Fri Mar 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...West winds to 30 kts with gale force gusts around 35 kts. * WHERE...Nearshore waters of Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-132200- /O.CON.KGRB.SC.Y.0027.000000T0000Z-200313T2200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 943 AM CDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...West winds 15 to 25 kts with gusts to 30 kts. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
955 WHUS73 KGRB 132004 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 304 PM CDT Fri Mar 13 2020 LMZ541>543-132200- /O.CON.KGRB.GL.W.0006.000000T0000Z-200313T2200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 304 PM CDT Fri Mar 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...West winds 15 to 25 kts...gusts to 35 kts possible early. * WHERE...Nearshore waters of Lake Michigan from Rock Island Passage to Sheboygan. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-132200- /O.CON.KGRB.SC.Y.0027.000000T0000Z-200313T2200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 304 PM CDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...West winds 15 to 25 kts. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
509 WHUS73 KGRB 132146 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 446 PM CDT Fri Mar 13 2020 LMZ541>543-140200- /O.CAN.KGRB.GL.W.0006.000000T0000Z-200313T2200Z/ /O.NEW.KGRB.SC.Y.0028.200313T2200Z-200314T0200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 446 PM CDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...West winds 15 to 25 kts...decreasing to 10 to 15 kts later on tonight. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-140200- /O.CAN.KGRB.SC.Y.0027.000000T0000Z-200313T2200Z/ /O.NEW.KGRB.SC.Y.0028.200313T2200Z-200314T0200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 446 PM CDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...West winds 10 to 20 kts with gusts up to 25 kts diminishing later on tonight. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Mar 12, 12:38 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 12, 12:38 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1238 PM CDT Thu Mar 12 2020 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 354 AM CDT Thu Mar 12 2020 The short term forecast foci are the departure of fog this morning, the incoming rain expected across the region this afternoon and associated flooding potential, and the potential for some gusty winds. Today... Ongoing WAA this morning will last through the early afternoon, raising temperatures into the 40s and lower 50s, and building a fairly resilient warm layer aloft, which will help mitigate any snow chances as precipitation overspreads the region later in the day. Low level moisture that produced fog and mist overnight will remain patchy, with a few areas likely seeing brief reductions in visibility until rain arrives. As the surface low crosses Manitoba this afternoon and evening, a cold front will cross the region bringing in widespread precipitation. Again, the majority of this active weather will be rain, especially across the Fox Valley and near the lakeshore. There are a few hints we may get a few rumbles of thunder today, but with MUCAPE at 100 J/kg or less, decided the chance was small enough to be excluded a mention in the forecast. There will be a few brief snow chances towards the end of the event this evening across northern Wisconsin as wrap around moisture lingers into the early overnight. Winds will be on the increase as the pressure gradient tightens as well. It's not out of the question to see a few stronger gusts mix down with the rain today, so isolated gusts will be possible. Gusts then continue behind the cold front, as CAA gets going across the region. Models continue bring a fairly widespread half inch of rain across the region through the day. This will keep the flood risk across the area elevated as rivers continue to rise towards bankfull and near minor flood stages. Please see the latest hydrologic outlook for further details. Tonight and Friday...As mentioned above, winds will remain gusty overnight and into early Friday. Active weather will rapidly depart overnight as cold and dry air pushes into the region. The transition to colder air should be fairly slow, which should minimize any ice formation on roadways by Friday morning, but a few areas of patchy ice are still possible. Weak high pressure will then be in the area briefly Friday, bringing us a brief dry period as the active weather period continues over the weekend and in the extended forecast. .LONG TERM...Friday Night Through Wednesday Issued at 354 AM CDT Thu Mar 12 2020 The main highlights from this forecast period are the quiet pattern for the weekend, chances for precipitation to start the work week, followed by another quiet pattern. Friday night through Sunday...High pressure is expected to build into the Upper Mississippi Valley Friday night. Cooler Canadian air associated with this high will cause temperatures to drop to the lower teens across north-central Wisconsin and middle 20s in east- central Wisconsin for Friday night. However, clouds are expected to increase Friday night and continue for much of Saturday as a system passes well to the south of the forecast area. The cooler air will stick around into Saturday, resulting in slightly below normal high temperatures in the middle to upper 30s. Similar temperatures are expected for Sunday under mostly sunny skies. Rest of the extended...As the high pressure system shifts over the Northeastern U.S. by late Sunday night, a surface low pressure system will develop over the Dakotas/Minnesota. This system's cold front could bring the next chance of precipitation to the forecast area for Monday. Previous model runs showed a much stronger cold front with more dynamics moving across the forecast area, however, the latest runs indicate a much weaker cold front with little moisture moving over the forecast area for Monday. Still looks like the region could see some precipitation in the form of rain to start on Monday before transitioning to snow Monday evening, as the cooler air moves in behind the cold front. Another area of high pressure will then slide in behind the cold front, bringing quiet and dry conditions back to the region through mid-week. && .AVIATION...for 18Z TAF Issuance Issued at 1238 PM CDT Thu Mar 12 2020 Patchy fog, low clouds and rain showers are expected to linger across most TAF sites into early this evening. Visibilities have and ceilings have generally running in the MVFR to IFR range with isolated lower ceilings across the area. Drier air is expected to move in overnight after the front passes, which will lead to steady improvement into the day Friday. Winds will also become gusty through much of this TAF issuance, shifting from the south early in the TAF to the west tonight into the day Friday. Some LLWS is possible; however, this will likely be short-lived and remain near the approaching front. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Uhlmann LONG TERM......Hykin AVIATION.......Cooley
Hazardous weather outlook, Mar 12, 3:08 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 308 PM CDT Thu Mar 12 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 308 PM CDT Thu Mar 12 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Minor flooding may continue along the East River and Wolf River near Shiocton, especially as additional rain falls into this evening. Other rivers will continue to approach bankfull. Ice jams could develop with little notice and lead to localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Thursday Melting snow and additional rainfall will cause rivers to rise. Ice jams could develop with little notice and lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward any flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-132015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 308 PM CDT Thu Mar 12 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gale force gusts to 35 knots are expected late tonight, especially along Lake Michigan. A gale warning is in effect. .DAYS TWO THROUGH SEVEN...Friday through Thursday Gale force gusts to 35 knots are expected through early Friday afternoon, especially along Lake Michigan. A gale warning is in effect. Cooley/Bersch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 12:31 PM CDT | River Flood Warning | GRB | Outagamie, Shawano, Waupaca | 37 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.